Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Burning in the tongue and lips. Took cephalexin. Persisting symptoms. What to do?

I gave rimming and almost 2 weeks later my lips and the tip of my tongue have been constantly burning, I have been to see a doctor but forgot to tell about the rimming. He did prescribe me a course of cephalexin 500mg 2 tablets twice a day this was a 10 day course to which I've now finished though still have a burning sensation to my lips and the tip of my tongue, could this be a std or something more serious?????
Asked On : Sun, 31 Mar 2013
Answers:  3 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dentist 's  Response
Thanks for writing,

I recommend you to visit a general physician and tell in detail the cause of your problem. There are many different diseases which you may be at a risk of. Even though cephalexin was prescribed, but doctor might have prescribed it for skin and soft tissue infection.

See, almost all std's are curable. You just need to have the right drug combination for the right disease. A more detailed clinical examination and details of your history are must for a clinician to diagnose your problem. Only then can he prescribe better and specific drugs.

Stay healthy,
Thank you.
Answered: Wed, 1 May 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome to hcm forum,
Burning sensation on your lips and tongue may be due to-
Oral habits like tobacco/pan chewing resulting in oral submucous fibrosis.
Tongue thrusting.
Vitamin deficiencies.
I would suggest you to avoid hot.spicy food items.
Maintain good oral hygiene.
Take vitamin becosules,iron and folic acid tablets.Stop use of tobacco/pan.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

After reading your symptoms i think you have developed a condition known as Burning mouth syndrome.
The symptoms include burning sensation of tongue, lip and palate as well.
It occurs due to nutritional deficiencies, allergies, and trigerred by stress, anxiety and depression.
I would suggest you to;
- drink water frequently.
-Avoid spicy food.
-Avoid alcohol or tobacco products.
-Take multivitamin tablets.
-Maintain a good oral hygiene.

Hope this helps out.

Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor